Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 231, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2017, 3:24 PM CDT for Dale County, Henry County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 14, 2017, 3:44 PM CDT
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WUUS52 KTAE 142024
SVRTAE
ALC045-067-142100-
/O.NEW.KTAE.SV.W.0231.170714T2024Z-170714T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
324 PM CDT FRI JUL 14 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Dale County in southeastern Alabama...
Northwestern Henry County in southeastern Alabama...
* Until 400 PM CDT
* At 324 PM CDT, a severe thunderstorm was located near Blue Springs
State Park, or 11 miles west of Abbeville, moving north at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clopton and Edwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3171 8541 3170 8532 3156 8537 3157 8549
3162 8550 3162 8542
TIME...MOT...LOC 2024Z 185DEG 6KT 3160 8544
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEY1 follow-up statement
842
WWUS52 KTAE 142044
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
344 PM CDT FRI JUL 14 2017
ALC045-067-142054-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-170714T2100Z/
Dale AL-Henry AL-
344 PM CDT FRI JUL 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3171 8541 3170 8532 3156 8537 3157 8549
3162 8550 3162 8542
TIME...MOT...LOC 2043Z 185DEG 6KT 3163 8544
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:14 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 14, 2:14 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 314 PM EDT Fri Jul 14 2017 .NEAR TERM [Through Tonight]... Much of the Gulf Coast region was under the influence of a deep- layer ridge, with ample low-level moisture. Scattered afternoon thunderstorms, mainly across southeast AL and the FL Panhandle, will diminish by sunset. Elsewhere convection will be rather isolated. Scattered thunderstorms will develop across the northeast Gulf of Mexico and adjacent coastal waters toward dawn with the nightly land breeze. Lows will be in the mid 70s. .SHORT TERM [Saturday Through Sunday Night]... The aforementioned deep-layer ridge will break down this weekend as a 500 mb trough amplifies over much of the eastern CONUS. At the surface, the cold front currently across the Midwest will move into northern GA and AL, but will stall and eventually dissipate there. While there may be a little Q-G forcing in our region (associated with the upper trough later this weekend), the main impact of the trough will be to concentrate plentiful deep-layer moisture across our area, and to generate southwest winds in the 1000-700 m b layer, which is typically favorable for higher rain chances. PoPs will be around 50% across much of our area, which is close to average in this, what is usually our wettest time of year. The greatest rain chances will be during the afternoon hours, except at the coast where it will be during the mornings. Highs will be in the lower to mid 90s, lows in the mid 70s. .LONG TERM [Monday Through Friday]... Our forecast area will remain under the influence of a deep-layer trough early next week, with near-climo PoPs (40-50%) continuing. By mid to late week a large, strong upper-level high will build over the central CONUS. Our region will become increasingly influenced by warming/drying aloft, corresponding to gradually diminishing rain chances and warmer temperatures. && .AVIATION [Through 18Z Saturday]... With a ridge near the region, light winds and low seas will persist well into next week. && .MARINE... With a ridge near the region, light winds and low seas will persist well into next week. && .FIRE WEATHER... No concerns. && .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 74 92 74 / 10 40 20 40 30 Panama City 76 88 76 88 77 / 20 30 20 30 30 Dothan 74 91 74 89 73 / 10 40 20 40 40 Albany 74 92 74 91 73 / 10 40 20 40 40 Valdosta 74 92 73 92 73 / 10 40 20 40 30 Cross City 74 91 73 92 74 / 20 30 10 30 20 Apalachicola 76 88 76 89 76 / 30 50 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Fournier MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Special weather statement, Jul 14, 11:09 AM CDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1209 PM EDT FRI JUL 14 2017 FLZ012>014-112-141700- Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 1209 PM EDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BAY...NORTHWESTERN GULF AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 100 PM EDT/NOON CDT/... At 1109 AM CDT, National Weather Service doppler radar indicated a strong thunderstorm 9 miles northeast of Callaway, moving north at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Nixon, Bayou George, Majette, Camp Flowers and Cairo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3013 8531 3015 8550 3034 8559 3035 8532 TIME...MOT...LOC 1609Z 163DEG 6KT 3021 8544 38-GODSEY
Special weather statement, Jul 14, 11:15 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1215 PM EDT FRI JUL 14 2017
FLZ012-112-141700-
Coastal Bay FL-Inland Bay FL-
1215 PM EDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY COUNTY UNTIL 100 PM
EDT/NOON CDT/...
At 1115 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Panama City Beach, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City Beach, West Bay, Seminole Hills, Gulf Lagoon Beach, Gulf
Resort Beach, West Panama City, Bahama Beach, Pine Log, Edgewater
Gulf Beach, Sunnyside, Laird, Laguna Beach, Hollywood Beach and
Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8599 3041 8596 3041 8588 3044 8586
3044 8573 3017 8574 3015 8594 3016 8595
3027 8599 3027 8596 3028 8597 3028 8599
3029 8600
TIME...MOT...LOC 1615Z 172DEG 9KT 3024 8586
38-GODSEYSpecial weather statement, Jul 14, 12:56 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM CDT FRI JUL 14 2017
FLZ007>010-141845-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
1256 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...HOLMES AND
NORTH CENTRAL WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL
145 PM CDT...
At 1256 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 9 miles west of
Bonifay to 7 miles west of De Funiak Springs. Movement was northwest
at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Westville, Black, Oakwood Hills, Cluster Springs, Gaskin, Whitehead
Crossroads, Alpine Heights, Cerrogordo, Darlington, Gritney, Arrant
Settlement, De Funiak Spring Airport and Glendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3099 8639 3100 8572 3067 8570 3067 8627
3089 8639
TIME...MOT...LOC 1756Z 140DEG 17KT 3075 8583 3074 8625
38-GODSEYSpecial weather statement, Jul 14, 2:11 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Tallahassee FL 311 PM EDT FRI JUL 14 2017 GAZ143-155-156-142000- Miller GA-Decatur GA-Seminole GA- 311 PM EDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR...MILLER AND NORTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 400 PM EDT... At 311 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm 9 miles northwest of West Bainbridge, or 10 miles south of Colquitt, moving north at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colquitt, Brinson, Boykin, Ausmac, Babcock, Cyrene, Enterprise, Eldorendo, Cooktown, Decatur Co A/P, Steinham Store and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3125 8456 3096 8454 3093 8475 3120 8487 TIME...MOT...LOC 1911Z 169DEG 14KT 3103 8467 38-GODSEY
Special weather statement, Jul 14, 2:29 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Tallahassee FL 229 PM CDT FRI JUL 14 2017 ALZ066-069-142015- Dale AL-Houston AL- 229 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE AND NORTHWESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA UNTIL 315 PM CDT... At 228 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm near Daleville, moving north at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Daleville, Fort Rucker, Ozark, Enterprise, Level Plains, Newton, Pinckard, Clayhatchee, Hollis Dairy Road, Hunt Field, Waterford, Hooper Stage Field, Knox Field, Gerald, Mabson, Ewell, Cairns Aaf, Dale County Lake, Wicksburg and Dean Church Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3148 8549 3120 8554 3120 8579 3150 8579 TIME...MOT...LOC 1928Z 184DEG 22KT 3122 8568 38-GODSEY
Special weather statement, Jul 14, 3:16 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Tallahassee FL 316 PM CDT FRI JUL 14 2017 ALZ065-066-142100- Dale AL-Coffee AL- 316 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES IN SOUTHEAST ALABAMA UNTIL 400 PM CDT... At 313 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm near Fort Rucker, moving north at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Rucker, Ozark, Ariton, Java, Chestnut Grove, Greater Salem Church, Dill, Dean Church Road, Hooper Stage Field, Frisco, Eanon, Rocky Head, Roeton, Marley Hill, Clowers Crossroads, Dillard and Hwy 231 Pea River Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3162 8567 3139 8563 3139 8579 3162 8598 TIME...MOT...LOC 2013Z 160DEG 15KT 3147 8576 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 29 min |
| Jul 13, 7:33 PM CDT | Special Weather Statement | TAE | Houston | 57 min |
| Jul 14, 2:29 PM CDT | Special Weather Statement | TAE | Dale | 46 min |
| Jul 14, 3:16 PM CDT | Special Weather Statement | TAE | Dale | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.